Has anyone ever had the numb, tingling feeling in your feet from Hashimoto's? I thought I read somewhere that it is a symptom of it, but now I can't find it anywhere. The last three days my feet have been getting that feeling and it is starting to worry me. Does anyone know if this could be related to Hashi's? Thank you.
i get numb hands a lot and so cold they feel swollen like there going to burst outa my skin o somthing !!!!!!!!!!!!!! i do get a lot of pins and needles also sometimes only in my left hand scary!!!!! mine was worse on meds .
whats your doc like is he like mine he hates me he thinks im a pest actually he thinks im a loony hypocondriact!!!!!!!!!! its just his look i feel it!!
but go and see a doc anyway they may have the awnswer thuogh it may be the fluid retention!!!!!!!!! love kat
Oh thanks. It has made me so worried. I do worry that my dr. thinks I'm a hypochonriac. I'm really not. LOL. It just seems like there have been so many symptoms lately and i can't keep track of them all. It is good to hear that sombody else has had the same feeling. So far it has been my left hand, and both of my feet. It goes off and on. I haven't been able to go into the dr.s yet about it. I am on a business trip with my husband in Vegas. As soon as I get home I will call. I'm sure it is just another hashimoto's thing, but it sure is frustrating. I think I remember reading in one of Mary Shoman's books that she also got the "pins and needles" numb feeling in her arms and legs. Alright, thanks for the input. Always appreciated!
Excuse my ignorance, but I am not really sure what Hashi's is...BUT, I had my thyroid removed back in December of 90 and I get those pins and needles feelings in my hands and feet all the time. Even when just driving down the road.
I just always assumed it was poor circulation..that's what I have always heard
Hashi's is short for Hashimoto's thyroiditis. It is an autoimmune disease where your body produces antibodies to kill off your thyroid. Thyroid medication reverses it, you just have to find the right medication for your body, which could take awhile. I still have not found the right one, or maybe I'm not on a high enough dose. I forget what the exact percentage is, but a very large % of hypothyroid people also have hashimoto's. You should have your dr. check for antibodies.
Many times pins and needles/numbness in the hands and feet can be caused by nerve compression: Carpal tunnel originates in the wrist, cubital tunnel in the elbows and tarsal tunnel in the ankles.
"Tunnel syndromes" are common in people with hypoT.
I have the tunnel syndromes when I'm hypo but during hyperT flare-ups I get a lot of numbness in my arms and legs (all the way into my hands and feet). My limbs feel like they're "waking up" after falling asleep.
Thyroid medication reverses it,
Hey Carisa, this isn't actually true, the meds supply hormone in the presence of a deficiency but they can't reverse damage that has already been done and they do not necessarily prevent further damage. They MAY slow down thyroid destruction at the right dosage though.
I just went through a hyperT flare-up and have never experienced numbness like that before (I've had some mild issues with it but not like that)! I've also never swung so quickly into hypoT afterwards (I usually had a few days of feeling really well and then gradually slid into hypoT). I feel like I've been hit by a whirlwind !
Hi carisa. actually when i start getting the pins/needles sensation or my arms start falling asleep that is a sign that i am taking too low of a thyroid dose, thats actually how i know i am not taking enough thyroid meds, that happens to me right away as soon as i am going really hypo, it happens alot when i try to sleep my arms/legs fall asleep so you should definately check into that, i also have hashimotos, and am hypothyroid., i was on a thryoid group and it happened to alot of people there, and it was that they were taking too litle medicine, in my case that is one sign that i know i am not taking enough as soon as i up my meds i am fine.
Thanks ASDGRMAMA, I get so confused with everything. I learn SO much more from this forum than I do from my dr. Sad but true. I'm wondering if I need to find a new one.
That's interesting JennyVee. I know that I do need to up my medication. I'm on such a low dose. So that would make sense. I feel like this whole waiting six to eight weeks process to up your meds takes soo long when you are just waiting to feel better!